Drug-induced abnormalities of potassium metabolism.
Аннотация
Pharmacotherapy has progressed rapidly over the last 20 years with the result that general practioners more and more often use drugs which may influence potassium metabolism at the kidney or gastrointestinal level, or the transmembrane transport of potassium at the cellular level. Potassium abnormalities may result in life-theatening clinical conditions. Hypokalemia is most frequently caused by renal loss of this electrolyte (thiazide, thiazide-like and loop diuretics, glucocorticoids) and the gastrointestinal tract (laxatives, diarrhea, vomiting, external fistula), and may be the result of an increased intracellular potassium influx induced by sympathicomimetics used mostly by patients with asthma, or by insulin overdosage in diabetic subjects. The leading symptoms of hypokalemia are skeletal and smooth muscle weakness and cardiac arrhythmias. Hyperkalemia may be caused by acute or end-stage renal failure, impaired tubular excretion of potassium (blockers of the renin-angiotensin-aldosterone system, nonsteroidal anti-inflammatory drugs, cyclosporine, antifungal drugs, potassium sparing diuretics), acidemia, and severe cellular injury (tumor lysis syndrome). Hyperkalemia may be the cause of severe injury of both skeletal and smooth muscle cells. The specific treatment counteracting hyperkalemia is a bolus injection of calcium salts and, when necessary, hemodialysis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.